MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, SINGLE USE

BOSTON SCIENTIFIC CORPORATION FARASTAR; ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, SINGLE USE
Model Number M004PF41M434
Medical Device Problem Codes Contamination (1120); Delivered as Unsterile Product (1421); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the sterile packaging of a farastar catheter connection cable was easily damaged during opening.During preparation for a procedure, a farastar catheter connection cable was selected for use.However, while preparing the device, the sterile packaging tore apart.The original device was used to complete the procedure.No patient complications were reported.It is unknown if the packaging will return for laboratory analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Neither the cable nor the packaging was returned to boston scientific for investigation, however, images of the damaged packaging were provided.Investigators were able to see that the packaging had a tear through the middle of the plastic.Based on all the available information investigators concluded that the most likely cause of the tear in the packaging was unintended user error.Based on the visual nature of the tear it was most likely the result to force exerted by the user when attempting to open the packaging.
 
Event or Problem Description

Brand Name
FARASTAR
Common Device Name
ELECTRICAL-ONLY MEDICAL DEVICE CONNECTION CABLE, SINGLE USE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway,
global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key23049171
Report Number2124215-2025-64509
Device Sequence Number9747026
Product Code QZI
UDI-Device Identifier00191506041656
UDI-Public(01)00191506041656(17)261009(10)35029892
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF41M434
Device Catalogue NumberM004PF41M434
Device Lot Number0035029892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date01/28/2026
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale